Alert archive / Oklahoma / Tornado Warnings in 2005

Tornado Warning 17, NWS Tulsa, OK

April 5, 2005Pushmataha County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 5, 2005, 6:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 6:57 PM CDT (23:57 UTC)
Expired
Apr 5, 2005, 7:45 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 052358
TORTSA
OKC127-060045-
/O.NEW.KTSA.TO.W.0017.050405T2357Z-050406T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED 3
  MILES WEST OF NASHOBA...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3451 9538 3436 9525 3452 9496 3470 9502

$$
2 follow-up statements
000 
WWUS54 KTSA 060017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT TUE APR 5 2005

OKC127-060045-
/O.CON.KTSA.TO.W.0017.000000T0000Z-050406T0045Z/
PUSHMATAHA OK-
717 PM CDT TUE APR 5 2005

...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR PUSHMATAHA
COUNTY...

AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED 
OVER FAR NORTHEAST PUSHMATAHA COUNTY...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3468 9508 3453 9508 3455 9494 3470 9494

$$
000 
WWUS54 KTSA 060042
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT TUE APR 5 2005

OKC127-060052-
/O.EXP.KTSA.TO.W.0017.000000T0000Z-050406T0045Z/
PUSHMATAHA OK-
742 PM CDT TUE APR 5 2005

...THE TORNADO WARNING FOR PUSHMATAHA COUNTY EXPIRES AT 745 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.

LAT...LON 3468 9508 3453 9508 3455 9494 3470 9494

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:44 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 5, 6:44 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT TUE APR 5 2005

.MESOSCALE DISCUSSION...
RADAR DATA SHOWS THE DRYLINE REMAINS STALLED FROM WESTERN OSAGE
COUNTY INTO WESTERN OKFUSKEE COUNTY AND ON SOUTH TO THE RED RIVER.
THE ATMOSPHERE IS BEGINNING TO RECOVER AHEAD OF THE DRY LINE WITH
POCKETS OF SURFACE BASED LIFTED INDICES OF -3 TO -5 NOW INPLACE.
SATELLITE LOOPS SUGGEST THAT LIFT AND COLDER AIR ALOFT IS
APPROACHING THE DRYLINE AND NEW STORM DEVELOPMENT IS BECOMING
INCREASINGLY LIKELY.  DEEP LAYER SHEAR WILL BE WEAKENING NEAR THE
DRYLINE...BUT STILL SUPPORTIVE OF SOME SUPERCELL STRUCTURE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA
        ONSET....AFTER 300 PM.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 300 PM.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA.  THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.

THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 5, 6:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             7 N WILBURTON           35.02N 95.31W
04/05/2005  0.88 INCH        LATIMER            OK   PARK/FOREST SRVC

&&

SFP
Local storm report, Apr 5, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             3 NW CENTRAILIA         36.83N 95.37W
04/05/2005  0.88 INCH        CRAIG              OK   PUBLIC

&&

SFP
Local storm report, Apr 5, 6:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             3 N LOCUST GROVE        36.24N 95.17W
04/05/2005  0.88 INCH        MAYES              OK   EMERGENCY MNGR

&&

PBS
Local storm report, Apr 5, 6:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 NE WAGONER            36.03N 95.28W
04/05/2005  1.00 INCH        WAGONER            OK   EMERGENCY MNGR

&&

RDU
Local storm report, Apr 5, 6:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     KINTA                   35.12N 95.24W
04/05/2005  80 MPH           HASKELL            OK   EMERGENCY MNGR

            OUT BUILDINGS DAMAGED IN KINTA AREA

0620 PM     HAIL             3 NW KINTA              35.15N 95.28W
04/05/2005  1.75 INCH        HASKELL            OK   EMERGENCY MNGR

&&

SFP
Special weather statement, Apr 5, 6:52 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT TUE APR 5 2005

OKZ058-060045-
OTTAWA OK-
652 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 652 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF FAIRLAND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.

A LARGE PORTION OF OTTAWA COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 745 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:50 PM CDTSevere Thunderstorm WarningTSACreek55 min
Apr 5, 2:51 PM CDTSevere Thunderstorm WarningTSAOkfuskee54 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 5, 3:04 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 5, 3:16 PM CDTSevere Thunderstorm WarningTSAOkmulgee59 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Apr 5, 3:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh70 min
Apr 5, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage67 min
Apr 5, 3:56 PM CDTSevere Thunderstorm WarningTSATulsa64 min
Apr 5, 4:06 PM CDTSevere Thunderstorm WarningTSAWashington54 min
Apr 5, 4:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee64 min
Apr 5, 4:14 PM CDTSevere Thunderstorm WarningTSAPittsburg91 min
Apr 5, 4:21 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Apr 5, 4:22 PM CDTTornado WarningTSAWashington38 min
Apr 5, 4:30 PM CDTSevere Thunderstorm WarningTSANowata90 min
Apr 5, 4:31 PM CDTSevere Thunderstorm WarningTSARogers89 min
Apr 5, 4:45 PM CDTSevere Thunderstorm WarningTSAWagoner91 min
Apr 5, 4:56 PM CDTSevere Thunderstorm WarningTSATulsa, Washington64 min
Apr 5, 4:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 5, 5:21 PM CDTSevere Thunderstorm WarningTSALatimer84 min
Apr 5, 5:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Apr 5, 5:28 PM CDTSevere Thunderstorm WarningTSAMayes92 min
Apr 5, 5:33 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha117 min
Apr 5, 5:40 PM CDTSevere Thunderstorm WarningTSAHaskell65 min
Apr 5, 5:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 5, 5:47 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 5, 5:52 PM CDTSevere Thunderstorm WarningTSACraig, Nowata83 min
Apr 5, 6:05 PM CDTTornado WarningTSAPushmataha55 min
Apr 5, 6:10 PM CDTTornado WarningTSAHaskell50 min
Apr 5, 6:22 PM CDTSevere Thunderstorm WarningTSADelaware83 min
Apr 5, 6:27 PM CDTTornado WarningTSAChoctaw66 min
Apr 5, 6:43 PM CDTSevere Thunderstorm WarningTSALatimer47 min
Apr 5, 6:48 PM CDTTornado WarningTSASequoyah57 min
Apr 5, 6:51 PM CDTTornado WarningTSALatimer, LeFlore54 min
Apr 5, 6:57 PM CDTTornado WarningTSAHaskell48 min

Nearby

Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.